Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2018, 5:42 PM EDT for Gwinnett County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 4, 2018, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
424
WWUS82 KFFC 042142
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT SAT AUG 4 2018
GAZ034-035-042230-
Barrow GA-Gwinnett GA-
542 PM EDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARROW AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 630 PM EDT...
At 541 PM EDT...a thunderstorm was over Hog Mountain, or near
Lawrenceville...moving northeast at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Buford, Braselton, Auburn, Dacula, Carl, Hog Mountain
and Chateau Elan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3399 8375 3395 8401 3402 8405 3411 8389
3410 8387 3412 8383
TIME...MOT...LOC 2141Z 246DEG 11KT 3402 8394
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:53 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 4, 2:53 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 253 PM EDT Sat Aug 4 2018 .SHORT TERM /Today through Monday/... Current radar shows showers and some isolated thunderstorms popping up across the region. Hi-res short term models showing this diurnally driven convection continuing through this evening then diminishing around 02-04z. The short term models are in good agreement showing the upper level ridge building into the southeast today and continuing through Mon/Tue. The surface ridge stays fairly anchored over the area but it does shift ever so slightly to the SW through the short term. This weak ridge will allow moist low level winds out of the southwest keeping decent deep layer moisture across the area. All in all expect isolated to scattered afternoon and evening showers and thunderstorms with near normal temperatures. Not expecting much in the way of severe storms but still can not rule them completely out. Localized flooding is still a concern with and showers or thunderstorms as the ground is already saturated from this past week's rainfall. 01 .LONG TERM /Monday Night through Friday/... No major changes to the long term. A more diurnal pattern of convection for the first part of the long term. Then a short wave moves across the Ohio and Tennessee Valleys Wednesday and Thursday bringing higher chances of convection, mainly to north Georgia. A weak westerly flow sets up across the CWA for the end of next week with weak impulses moving through the flow. This will keep chance pops going into the end of next week. 17 && .AVIATION... 18Z Update... VFR ceilings with showers beginning to pop across the state. Ceilings should stay VFR except will see some MVFR ceilings in and around convective activity this afternoon and evening. Storms should diminish after sunset but will see some more Sunday afternoon. Winds are variable right now ranging from the SSE to the SSW. Winds should eventually go over to the SW through tonight but wind speeds will stay fairly light at 10kt or less through the period. //ATL Confidence...18Z Update... 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 87 72 88 72 / 30 20 30 30 Atlanta 87 73 88 74 / 30 20 40 30 Blairsville 82 66 83 66 / 40 20 40 40 Cartersville 88 71 88 71 / 30 20 40 40 Columbus 90 74 91 75 / 30 20 30 30 Gainesville 86 71 87 72 / 30 20 40 30 Macon 89 73 91 73 / 30 20 30 30 Rome 89 71 89 71 / 30 20 40 30 Peachtree City 88 72 89 72 / 30 20 40 30 Vidalia 89 73 91 74 / 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Aug 4, 5:17 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 517 AM EDT Sat Aug 4 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 517 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers thunderstorms are expected this afternoon and evening, mainly between 2 and 10 PM. Some thunderstorms could be strong with gusty winds, lightning and heavy rain. Although widespread severe weather and flooding are not expected, with the wet soils, areas where heavy rain occurs could experience localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered showers and thunderstorms are expected each day, with increased chances for thunderstorms and heavy rain on Thursday and Friday. Widespread severe weather is not anticipated, however, some storms could produce strong winds, dangerous lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 4, 4:33 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 SSE JOHNSON CORNER 32.03N 82.28W
08/03/2018 TOOMBS GA 911 CALL CENTER
ROAD CLOSURE ON JOHN DASHER RD BETWEEN HAYDEN JONES RD
AND CLIFFORD ROGERS RD DUE TO FLOODING ON THE ROADWAY.
&&
CORRECTED LOCATION...FATALITIES...INJURIES
EVENT NUMBER FFC1800774
KINGLocal storm report, Aug 4, 4:39 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 E NEW BRANCH 32.08N 82.21W
08/03/2018 TOOMBS GA 911 CALL CENTER
ROAD CLOSURE DUE TO FLOODING ON THE ROADWAY AT THE
INTERSECTION OF HWY 56 AND ERNEST WEBBER RD.
&&
EVENT NUMBER FFC1800775
KINGLocal storm report, Aug 4, 4:45 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 2 SE NEW BRANCH 32.07N 82.23W
08/03/2018 TOOMBS GA 911 CALL CENTER
ROAD CLOSURES DUE TO FLOODING ON THE ROADWAYS ON JACK
COLLINS RD AND LEVY CAVE RD, NEAR THE INTERSECTION OF
THE TWO ROADS.
&&
EVENT NUMBER FFC1800776
KINGLocal storm report, Aug 4, 4:49 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 SE NEW BRANCH 32.05N 82.22W
08/03/2018 TOOMBS GA 911 CALL CENTER
ROAD CLOSEURE DUE TO FLOODING ON ROADWAY AT MA BRADDY
RD.
&&
EVENT NUMBER FFC1800777
KINGLocal storm report, Aug 4, 4:54 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 SE NEW BRANCH 32.05N 82.22W
08/03/2018 TOOMBS GA 911 CALL CENTER
ROAD CLOSURE DUE TO WATER ON THE ROADWAY ON BUD CLIFTON
RD, JIM SHUMAN RD, AND BEN USHER RD.
&&
EVENT NUMBER FFC1800778
KINGSpecial weather statement, Aug 4, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT SAT AUG 4 2018
GAZ034-035-042230-
Barrow GA-Gwinnett GA-
542 PM EDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARROW AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 630 PM EDT...
At 541 PM EDT...a thunderstorm was over Hog Mountain, or near
Lawrenceville...moving northeast at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Buford, Braselton, Auburn, Dacula, Carl, Hog Mountain
and Chateau Elan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3399 8375 3395 8401 3402 8405 3411 8389
3410 8387 3412 8383
TIME...MOT...LOC 2141Z 246DEG 11KT 3402 8394
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:07 PM EDT | Flash Flood Warning | FFC | Toombs | 6 hr |
| Aug 3, 8:52 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 13 hr |
| Aug 3, 10:02 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Aug 4, 12:17 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 10 hr |
| Aug 4, 6:07 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 15 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.